Food and Drug Administration (FDA)
PATIENT SAFETY PRIMERS
Device-related Complications (22)
Diagnostic Errors (2)
Discontinuities, Gaps, and Hand-Off Problems (1)
Medication Safety (70)
Medical Complications (3)
Nonsurgical Procedural Complications (4)
Surgical Complications (4)
Food and Drug Administration (FDA)
Journal Article (3)
Newspaper/Magazine Article (1)
Press Release/Announcement (44)
Web Resource (17)
Epidemiology of Errors and Adverse Events (2)
Active Errors (18)
Latent Errors (14)
Near Miss (1)
Approach to Improving Safety
Quality Improvement Strategies (22)
Legal and Policy Approaches (4)
Error Reporting and Analysis (14)
Communication Improvement (13)
Human Factors Engineering (23)
Logistical Approaches (1)
Technologic Approaches (6)
Education and Training (24)
Health Care Providers (74)
Health Care Executives and Administrators (38)
Non-Health Care Professionals (17)
Setting of Care
Ambulatory Care (12)
1 - 20
Don't Show Excerpt
Sort by relevance
Sort by significance
Sort by title
Sort by date
Sort by author
Medication errors resulting from confusion between risperidone (Risperdal) and ropinirole (Requip).
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
Serious medication errors from intravenous administration of nimodipine oral capsules.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
Edetate Disodium (marketed as Endrate and generic products).
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 16, 2008.
Important change to heparin container labels to clearly state the total drug strength.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 6, 2012.
Preventing Medical Errors.
Food and Drug Administration (FDA) Patient Safety News. Show #79. September 2008.
Developing Guidance on Naming, Labeling, and Packaging Practices to Reduce Medication Errors.
US Food and Drug Administration. June 24–25, 2010; Marriott Residence Inn, Bethesda, MD.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
Ten Tips to Prevent an Accidental Overdose.
Silver Spring, MD: US Food and Drug Administration; May 2011.
FDA 101: Medication Errors.
FDA Consumer Health Information. Rockville, MD: US Food and Drug Administration; February 20, 2009.
Potentially fatal errors with GDH-PQQ [glucose dehydrogenase pyrroloquinoline quinone] glucose monitoring technology.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2009.
Roxane Laboratories Initiates a Nationwide Voluntary Recall of a Single Manufacturing Lot of Azathioprine Tablets in the U.S. and Puerto Rico.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; July 13, 2006.
Avoiding Medication Mistakes.
Fitzpatrick C. Consumer Updates. Silver Spring, MD: US Food and Drug Administration. September 29, 2009.
Vitamin D supplement products: medication use error.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; June 15, 2010.
Medication-related FDA patient safety videos provided in cooperation with ISMP.
Horsham, PA: Institute for Safe Medication Practices; 2011.
Promethazine HCl (marketed as Phenergan) Information.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
Human Factors and Medical Devices.
Human Factors Engineering Team, Center for Devices and Radiological Health, Office of Communication, Education, and Radiation Programs (OCER), Division of Device User Programs and Systems Analysis (DDUPSA), 1350 Piccard Drive, HFZ-230, Rockville, MD 20850.
An Introduction to the Improved FDA Prescription Drug Labeling.
US Food and Drug Administration Center for Drug Evaluation and Research, Institute for Safe Medication Practices. November 7, 2006.
Hydrocodone bitartrate and acetaminophen tablets, phenobarbital tablets by Qualitest: recall—incorrect package labeling.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 7, 2011.
Drug name confusion: preventing medication errors.
Rados C. FDA Consum. 2005;39:35-37.
Heparin sodium injection 10,000 units/mL, and HEP-LOCK U/P 10 units/mL medication errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
Produced for the
Agency for Healthcare Research and Quality
team of editors
University of California, San Francisco
with guidance from a prominent
. The AHRQ PSNet site was designed and implemented by Silverchair.
Contact AHRQ PSNet
Terms & Conditions
Freedom of Information Act
The White House
USA.gov: U.S. Government Official Web Portal
Agency for Healthcare Research and Quality • 540 Gaither Road Rockville, MD 20850 • Telephone: (301) 427-1364